Hail, Hamilton
- When
- June 11, 4:50 PM CST
- Where
- Hamilton County, Coolidge
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -102.000
4 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 1:23 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 223 PM CDT WED JUN 11 2003 DAYS 1-2... MAIN FORECAST DECISION THIS CYCLE IS AGAIN WHETHER OR NOT SEVERE WILL OCCUR, AND WHERE IN CWA, THIS EVENING AND OVERNIGHT. LATEST SURFACE ANALYSIS FROM 18Z SUGGESTS A STATIONARY FRONT DRAPED FROM EAST TO WEST THEN NORTHWEST ACROSS CWA. ALSO, THINK THERE ARE FEW LEFT OVER OUTFLOW BOUNDARIES AROUND WHICH CU FIELD HAS BEEN FORMING AND CONCENTRATING NEAR. THE CONVECTIVE TEMP FROM 12Z DDC SOUNDING SHOWED 87F, AND AT 1830Z MANY STATIONS NEAR OKLAHOMA BORDER WERE IN MID 80S AND CLIMBING. FURTHERMORE, A SMALL SCALE WAVE IS EVIDENT FROM LOOP OF WATER VAPOR MOVING EAST-NORTHEAST THROUGH THE TEXAS PANHANDLE. WITH ALL THESE INGREDIENTS ALREADY IN PLACE, FEEL SOME POPS ARE NEEDED TONIGHT FOR THUNDER. AT THIS TIME, HARD TO PIN POINT WHERE ONE RISK IS GREATER THAN ANOTHER. HAVE DECIDED TO GO WITH 20 POPS ALL AREAS TONIGHT, THINKING EASTERN CWA HAS GREATEST CHANCE FOR SEVERE. 12Z SOUNDING WET BULB ZERO HEIGHT SHOWED 9800 AGL AT DDC, SUGGESTING ONLY 30,000 FEET HIGH 50DBZ HEIGHT NEEDED FOR SVR HAIL. ALSO, THE LI WAS -8.5, SUGGESTING PLENTY OF INSTABILITY. THE WIND PROFILE IN THE VERTICAL SHOWED VEERING WINDS FROM SURFACE TO ABOUT 2,500 FEET, THEN MUCH LESS DEGREE OF VEERING UP TO ABOUT 10,000 FT. WINDS ALOFT ARE RATHER LIGHT, GENERALLY FROM THE WEST AT 20-30KTS. TOOK A LOOK AT THE MODEL INITIALIZATION, AND THE ETA WAS BEST OVERALL, BUT STILL NOT AGREEING WITH OTHER MODELS AFTER 42 HOURS. WILL STAY WITH THE LATEST FEELING THAT THERE WILL BE 20 TO 30 PERCENT COVERAGE OF THUNDERSTORMS, SOME POSSIBLE SEVERE (WITHOUT MENTIONING IT IN WORDING) FROM TONIGHT THROUGH FRIDAY NIGHT, MAINLY IN THE MID TO LATE AFTERNOON AND OVERNIGHT HOURS. WILL CONTINUE WITH 20 POPS TILL FRIDAY AFTERNOON, WHEN I THINK THE NEXT STRONG UPPER WAVE WILL CROSS. WENT WITH 40 POPS EAST AND 30 POPS WEST FOR FRIDAY AFTERNOON. THE DEW POINT PROGS BRING 70-75F NORTH ON SOUTHEASTERLY JET THROUGH ABOUT THE EASTERN CWA. THE CONVECTIVE TEMPS SHOULD BE LOWER AS COLD AIR ADVECTS IN ON THE UPPER WAVE. TEMPERATURES HAVE BEEN QUIRKY LATELY, WITH LOWS AT P28 YO-YOING FROM 55F ON THE 9TH, 71 ON THE 10TH, AND 60 THIS MORNING. ON THE OTHER HAND, DURING THE SAME PERIOD DDC WAS 57/61/61. GO FIGURE. THIS MORNING, GCK WITH A LOW OF 62F WAS THE WARMEST CCF STATION IN OUR CWA, AND THEY ARE CLIMATOLOGICALLY THE COOLEST. WITH THAT VENTING OFF MY CHEST, HAVE DECIDED TO STAY NEAR MODEL GUIDANCE FROM THE ETA ON LOW TEMPS, AND SLIGHTLY HIGHER FOR MAX TEMPS. DAYS 3-7... GFS/ECMWF AND TO A SOMEWHAT LESSER DEGREE CANADIAN ALL SHOWING 5H LOW DEVELOPING IN THE PLAINS SATURDAY. THIS FEATURE WAS PRESENT YESTERDAY BUT LOCATION AND STRENGTH WAS SOMEWHAT DIFFERENT. EVEN WITH THESE DISCREPANCIES IN MIND IT DOES SUGGEST A WAVE WILL BE ENTERING THE PLAINS LATE FRIDAY INTO SAT. AS A RESULT HAVE BUMPED UP POPS SLIGHTLY IN FRIDAY NIGHT AND SATURDAY THEN SPREAD SMALL POPS INTO SATURDAY NIGHT. WITH WHAT MAY BE A BEGINNING OF A MJO AND LOW AAM TENDENCY WE WILL LIKELY REMAIN IN A HIGH AMPLIFIED, RETROGRESSIVE FLOW PATTERN NEXT WEEK. AS A RESULT WOULD EXPECT TO SEE OUR ERN PACIFIC RIDGE SHIFT FURTHER WEST WITH A TROF DEVELOPING IN THE ERN PACIFIC. PNA TELECONNECTION ALSO SUGGESTING TROFING IN THE ERN PACIFIC AS WELL. AT THIS TIME ONLY THE ECMWF WAS TRYING TO DO THIS MID WEEK SO WILL THEREFORE FOLLOW THE ECMWF SOLUTION AND CONTINUE WITH A DRY FORECAST EARLY NEXT WEEK WITH TEMPS WARMING ABOVE THE SEASONAL NORMALS. WILL HOWEVER REINTRODUCE SLT CHC POPS ON WEDNESDAY. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 64 88 60 84 / 20 20 20 40 GCK 61 86 57 84 / 20 20 20 30 EHA 59 88 58 86 / 20 20 20 30 LBL 61 89 59 85 / 20 20 20 30 HYS 65 87 58 83 / 20 20 20 40 P28 69 90 64 87 / 20 20 20 40 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 12/18
KSZ030-031-043>046-061>066-074>081-084>090-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE EAST OF A LIBERAL TO JETMORE TO LARNED LINE LATE THIS AFTERNOON. IF STORMS DEVELOP, A COUPLE OF THEM COULD BE SEVERE WITH HAIL THE SIZE OF NICKELS. FOR MORE WEATHER INFORMATION, PLEASE CHECK OUR WEBSITE AT: www.crh.noaa.gov/ddc .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT, ALONG AND EAST OF THE DEFINED AREA. 15
The Goodland radar (KGLD), 151 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
4 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Water was flowing over county roads
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365428, 5365429, 5365430, 5365431, 5365432, 5365433, 5365434, 5365435.